MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 EQUISTREAM XK HEMODIALYSIS CATH W/STYLET, ST, AIRGUARD, 16 FR. 23CM; HEMODIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 EQUISTREAM XK HEMODIALYSIS CATH W/STYLET, ST, AIRGUARD, 16 FR. 23CM; HEMODIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 04/2022).
 
Event or Problem Description
It was reported that during the catheter placement through right internal jugular, the catheter allegedly cracked at the hub.The defective catheter was removed and the procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: this is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: one equistream d/l catheter in a sample return kit was returned for evaluation.Visual, microscopic and functional evaluations were performed.The investigation is inconclsive for catheter split issue as a circumferential split was noted on the blue extension leg approximately 6.0cm from the distal end of the blue luer but striations were noted at the edge of the circumferential split which appeared to be cut.Although a definitive root cause could not be determined, sharp instrument damage and/or excessive force could have potentially caused or contributed to the reported event.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2022).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
EQUISTREAM XK HEMODIALYSIS CATH W/STYLET, ST, AIRGUARD, 16 FR. 23CM
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10815287
Report Number3006260740-2020-20438
Device Sequence Number14488621
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberREET1615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight89